MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH ARTIS ZEEGO; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM

SIEMENS HEALTHCARE GMBH ARTIS ZEEGO; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Model Number 10280959
Medical Device Problem Code Radiation Overexposure (3017)
Health Effect - Clinical Code Radiodermatitis (2255)
Date of Event 06/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported events.As this event is under investigation, a root cause has not yet been determined.A supplement report will be filed upon completion of the investigation.
 
Event or Problem Description
It was reported to siemens that an adverse event occurred following examination on the artis zeego system.Following an interventional procedure on (b)(6) 2020, a patient suffered an unconfirmed skin injury of radiodermatitis.Investigation at the time of the event did not confirm an abnormal radiation dose.Siemens has become aware of new information on may 17, 2021, that suggests the possibility of an excessively high radiation dose.Siemens has requested additional information in order to conduct an investigation of the reported event.
 
Additional Manufacturer Narrative
Siemens has completed an investigation of the reported event.Assessment of the log files does not indicate a system failure or malfunction and no non-conformity was identified.The root cause was determined to be a user error.The detailed investigation showed that the injury was not due to a malfunction of the system.Although it could be determined that individual dose registrations were not displayed or recorded due to a temporary problem, which had already been eliminated by replacing the relevant part, this was not the reason for the relatively substantial total dose.The evaluation of the event log, exam protocol and dose report, respectively the recalculation of the missing values, clearly showed that the radiation or its triggering was intentionally applied by the operator.Although the dose demanded by the operator without an additional copper prefilter corresponds to relatively long digital subtraction angiography (dsa) sequences with a relatively high frame rate and a considerable radiation output, it is assumed that the operator applied said dose after weighing all risks.A possible general error which would require corrective measures of the installed base could not be detected by the investigation.After detailed investigation, the incident is not classified as a reportable event as neither serious injury, death nor an unexpected, prolonged hospitalization of the patient or any other person occurred or could be expected.

Brand Name
ARTIS ZEEGO
Common Device Name
INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemensstr. 1
forchheim, germany 91301
GM  91301
MDR Report Key11847394
Report Number3004977335-2021-67061
Device Sequence Number11640278
Product Code OWB
UDI-Device Identifier04056869010083
UDI-Public04056869010083
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K181407
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Remedial Action Inspection
Type of Report Initial,Followup
Report Date (Section B) 05/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10280959
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/17/2021
Supplement Date Received by Manufacturer05/27/2021
Initial Report FDA Received Date05/19/2021
Supplement Report FDA Received Date05/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;